Tubal Teratoma Causing Anti-NMDAR Encephalitis

2Citations
Citations of this article
11Readers
Mendeley users who have this article in their library.

Abstract

Background: Anti-N-methyl-D-aspartate receptor (NMDAR) encephalitis is considered a rare autoimmune disorder usually caused by an ovarian teratoma. The disease is clinically characterized by neuropsychiatric symptoms followed by intractable seizures and hypoventilation, and it is fatal if left untreated. Case: We present a case of anti-NMDAR encephalitis with classical features in a young woman whose ultimate diagnosis and treatment were delayed because of multiple avoidable circumstances that were recognized only in retrospect. Conclusion: We believe that this disorder is actually more common than reported. Anti-NMDAR encephalitis must be considered as part of the differential diagnosis in any young woman presenting with new onset psychiatric symptoms. In young women with an acute decrease in their level of consciousness, prompt and continued surveillance for the presence of an underlying tumour should be undertaken, especially when there is a delayed response to empiric treatment.

Cite

CITATION STYLE

APA

Power, L., James, J., Masoud, I., & Altman, A. (2014). Tubal Teratoma Causing Anti-NMDAR Encephalitis. Journal of Obstetrics and Gynaecology Canada, 36(12), 1093–1096. https://doi.org/10.1016/S1701-2163(15)30387-X

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free